Alert archive / Michigan / Winter Weather Advisories in 2021
Winter Weather Advisory 33, NWS Gaylord, MI
NWS Gaylord, MI issued this winter weather advisory at Dec 21, 2021, 10:51 PM EST for 10 counties in Michigan. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 10:51 PM EST (03:51 UTC)
- Expired
- Dec 22, 2021, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Mackinac County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 3.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 486 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS43 KAPX 220351 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1051 PM EST Tue Dec 21 2021 MIZ016>018-021-022-027-028-099-221200- /O.NEW.KAPX.WW.Y.0033.211222T0351Z-211222T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford- Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 1051 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Snow. Additional snow accumulations of up to two inches for storm totals of 5 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
7 follow-up statements
893 WWUS43 KAPX 220359 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1059 PM EST Tue Dec 21 2021 MIZ016>018-021-022-027-028-099-221200- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford- Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 1059 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches for storm totals of 5 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
915 WWUS43 KAPX 220429 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1129 PM EST Tue Dec 21 2021 MIZ086>088-095-096-221200- /O.EXA.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 1129 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016>018-021-022-027-028-099-221200- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford- Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 1129 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches for storm totals of 5 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
964 WWUS43 KAPX 220739 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 239 AM EST Wed Dec 22 2021 MIZ016>018-021-022-027-028-099-221200- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford- Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 239 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086>088-095-096-221200- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 239 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Western Chippewa, Southeast Chippewa, Western Mackinac, Central Chippewa and Eastern Mackinac Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
663 WWUS43 KAPX 221133 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 633 AM EST Wed Dec 22 2021 MIZ016>018-088-095-096-221245- /O.CAN.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/ Emmet-Cheboygan-Presque Isle-Southeast Chippewa-Western Mackinac- Eastern Mackinac- Including the cities of Petoskey, Cheboygan, Rogers City, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 633 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ021-022-027-028-099-221500- /O.EXT.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 633 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of up to 2 inches. * WHERE...Antrim, Otsego, Kalkaska, Crawford and Charlevoix Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-087-221500- /O.EXT.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/ Western Chippewa-Central Chippewa- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, and Sugar Island 633 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow. Additional snow accumulations of up to 3 inches. * WHERE...Western Chippewa and Central Chippewa Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
718 WWUS43 KAPX 221232 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 732 AM EST Wed Dec 22 2021 MIZ021-022-027-028-099-221500- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 732 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of to 2 inches. * WHERE...Antrim, Otsego, Kalkaska, Crawford and Charlevoix Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-087-221700- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/ Western Chippewa-Central Chippewa- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, and Sugar Island 732 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow. Additional snow accumulations of up to 3 inches. * WHERE...Western Chippewa and Central Chippewa Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
891 WWUS43 KAPX 221500 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1000 AM EST Wed Dec 22 2021 MIZ021-022-027-028-099-221600- /O.EXP.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 1000 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Lake effect snow bands have weakened. There could still be pockets of lowered visibility into this afternoon. $$ MIZ086-087-221700- /O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/ Western Chippewa-Central Chippewa- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, and Sugar Island 1000 AM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Western Chippewa and Central Chippewa Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
990 WWUS43 KAPX 221704 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1204 PM EST Wed Dec 22 2021 MIZ086-087-221815- /O.EXP.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/ Western Chippewa-Central Chippewa- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, and Sugar Island 1204 PM EST Wed Dec 22 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Lake effect snow bands have weakened. There could still be pockets of lowered visibility this afternoon. $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 10:10 PM EST, 41 minutes earlier.
Area forecast discussion, Dec 21, 10:10 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1010 PM EST Tue Dec 21 2021
.UPDATE...
Issued at 957 PM EST Tue Dec 21 2021
At the current movement, it looks like the front is just leaving
NE Lower Michigan and going into Lake Huron. winds have turned
west from DRM to OSC. West flow LES bands have taken over in N
Lower and will expect that they will hold on through the rest of
the evening, and begin diminishing after 06z/Wed. In E Upper, the
winds are a little more NW, looking at the snow bands in E Upper
on CASMR, and in C Upper looking at KMQT. Bands in E Upper are
expected to remain NW, and the bands in N Lower begin turning NW
before 06z. So far, the snow bands are ending up where we
expected them, so will keep the forecast as is for the night.
&&
.NEAR TERM...(Through Tonight)
Issued at 319 PM EST Tue Dec 21 2021
...Snow then Lake Effect Snow Showers...
High Impact Weather Potential...Lake enhanced snow into this
evening, mainly across western Mackinac county.
1002 mb low pressure over western upper will race eastward through
tonight. A band of snow out ahead of it will impact the area with
the steadiest snow expected to remain north of M-32. Southerly
flow lake enhancement will likely lead to a period of heavy snow
across parts of eastern upper, especially in western Mackinac
county. Current warning and advisory across eastern upper will
stand through late evening for between 4 and 7 inches of
accumulation. Colder air wrapping in behind the system will then
lead to northwest flow lake effect banding later tonight into
Wednesday morning. Intensity as well as exactly where bands set up
will determine whether or not a fresh set of headlines will be
needed across parts of eastern upper and northwest lower. At this
point 2 to 4 inches with locally higher amounts are in the
forecast. Winds will become a bit gusty overnight with lows
ranging from the mid teens to the low 20s.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 319 PM EST Tue Dec 21 2021
...Lake effect snow continues through Wednesday afternoon...
High Impact Weather Potential:
Pattern Synopsis:
A shortwave trough departing the Great Lakes will progress across
New England as an associated cyclone treks into Quebec on Wednesday.
Large-scale subsidence will build surface high pressure extending
from the Gulf all the way into the Great Lakes heading towards the
holiday weekend. An embedded shortwave/speed max looks to rotate
through the main flow over the region on Thursday before additional
forcing and pressure falls arrive Friday.
Forecast/Details:
Lake effect snow will be ongoing at the start of the period across
parts of NW lower and eastern upper Michigan. More organized bands
are anticipated to develop prior to the period, focusing any heavier
snowfall amounts to localized areas. While the depth of saturation
isn't incredibly impressive, saturation does extend through the DGZ
with collocated forcing. Ample delta-Ts will also support this lake
effect snowfall into Wednesday afternoon, especially across eastern
upper where more favorable low-level moisture will be in place.
These ingredients may produce high snow-to-liquid ratios near 20:1
and generate an additional 1-2" where the heaviest organized bands
set up. Some localized higher amounts cannot be ruled out,
especially across portions of Chippewa county where lake effect snow
is expected to last longer.
Additional snowfall is possible both Wednesday night and Thursday.
Subtle forcing may produce an additional 1" across parts of eastern
upper and the Tip of the Mitt. Another round of snow is expected on
Thursday as an embedded shortwave moves overhead. Forecast soundings
display a saturated profile that largely lies outside of the DGZ,
but an additional 1-2" may be possible across portions of northern
lower Michigan. A mix of rain and snow chances are set to arrive
later on Friday, but discussion of this system heading into the
holiday weekend is largely confined to the long term. Otherwise,
temperatures will gradually rise through the week. Highs in the low
20s are expected on Wednesday before eventually warming into the mid
30s on Christmas Eve.
.LONG TERM...(Friday night through Tuesday)
Issued at 319 PM EST Tue Dec 21 2021
High Impact Weather Potential: Monitoring active weather through the
holiday weekend.
Upper-level westerlies will be in place heading into the holiday
weekend. Rather nebulous forcing aloft will create an elongated area
of low pressure across much of the Midwest stretching into the Great
Lakes, which introduces large uncertainty into forecast specifics at
this time. Trends have generally been towards a weaker, more
disorganized surface response across the Great Lakes heading into
Christmas Day. The most likely scenario at this time appears to be
rain across much of the CWA south of the bridge Friday evening into
Saturday with the best chance for any snowfall coming across eastern
upper. However, with such subtle forcing involved and temperatures
floating very close to freezing, this is a forecast that is more
susceptible to a large shift in expectations as the weekend draws
closer. Better chances for snow may come later Sunday into early
next week as long range model guidance hints at more organized upper-
level forcing moving through the region during this time. Otherwise,
highs are expected to remain in the upper 20s to mid 30s through
most of the long term.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 734 PM EST Tue Dec 21 2021
The first concern is the cold front/sfc low moving through N Lower
at the moment. Main snow is moving through the region with the
cold front evident having just passed through MGN and looking like
is on the office doorstep, 9miles SSW of Gayord. The expectation
is that the main snow will be through the region in about 2-3
hours, and then we transition to lake effect with NW flow. We have
been having MVFR VSBYs with tempo IFR restrictions, which will
continue with the LES, but in more localized areas, and CIGS that
are MVFR to IFR categories, and that will continue as well, in
more localized areas.
So PLN and TVC may continue for a few more hours after the front
moves through with MVFR/IFR conditions. MBL may improve some as
the wind direction may not put anything into the TAF site.
APN after the front moves through there in a few hours, may
improve some, but may have tempo restrictions, mainly from the
CIGs
Wednesday look like generally, improvement everywhere, with the
only snow being in the UP.
&&
.MARINE...
Issued at 319 PM EST Tue Dec 21 2021
South winds increasing this afternoon ahead of an approaching
cold front. Winds go quickly northwest and continue to increase in
speed as the front passes this evening. Widespread high end small
craft advisory conditions expected overnight into early
Wednesday, with even a few gales on portions of northern Lake
Huron. Gusty northwest winds will slowly subside on Wednesday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 10 PM EST this evening for
MIZ086>088-096-098.
WINTER STORM WARNING until 10 PM EST this evening for MIZ095.
LH...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LHZ345-346-
349.
GALE WARNING from 1 AM to 11 AM EST Wednesday for LHZ347-348.
LM...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LSZ321-322.
&&
UPDATE...JL
NEAR TERM...AS
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...JL
MARINE...ASHazardous weather outlook, Dec 21, 4:20 PM EST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 420 PM EST Tue Dec 21 2021 MIZ016>018-020>036-041-042-086>088-095>099-222130- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 420 PM EST Tue Dec 21 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Accumulating snow will continue across a majority of northern Michigan through early tonight. The snow will be heavy at times across parts of eastern upper Michigan. Roadways will be slippery. See latest winter storm warning and winter weather advisory for more details. Lake effect snow showers are then expected to develop across parts of eastern upper and northwest lower leading to lowered visibility overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A wintry mix of precipitation is possible Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-222130- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 420 PM EST Tue Dec 21 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gale force wind gusts are expected later tonight on portions of northern Lake Huron. Please see the latest marine forecasts and gale warning for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force wind gusts are expected Wednesday morning on portions of northern Lake Huron. Please see the latest marine forecasts and gale warning for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Dec 21, 7:44 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
744 PM EST TUE DEC 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW 4 NE PETOSKEY 45.40N 84.88W
12/21/2021 M4.5 INCH EMMET MI PUBLIC
&&Local storm report, Dec 21, 8:12 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
812 PM EST TUE DEC 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW HORTON BAY 45.28N 85.08W
12/21/2021 E5.0 INCH CHARLEVOIX MI PUBLIC
&&Local storm report, Dec 21, 9:24 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
924 PM EST TUE DEC 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW SAULT STE. MARIE 46.49N 84.36W
12/21/2021 M4.0 INCH CHIPPEWA MI PUBLIC
&&Local storm report, Dec 21, 9:25 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
925 PM EST TUE DEC 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW INDIAN RIVER 45.41N 84.61W
12/21/2021 M4.3 INCH CHEBOYGAN MI TRAINED SPOTTER
&&Local storm report, Dec 21, 9:34 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EST TUE DEC 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 3 ESE ELMIRA 45.06N 84.79W
12/21/2021 E3.0 INCH OTSEGO MI PUBLIC
&&Nearby
Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.